Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Sep 13, 2021, 7:49 PM MDT for Elbert County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2021, 7:49 PM MDT (01:49 UTC)
- Expired
- Sep 13, 2021, 8:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Hail
- 0.50 in
- Wind
- 40
County Elbert County, CO
The radar
The Denver radar (KFTG), 60 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2931 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908
WWUS85 KBOU 140149
SPSBOU
Special Weather Statement
National Weather Service Denver CO
749 PM MDT Mon Sep 13 2021
COZ046-140230-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
749 PM MDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of northeastern Elbert
County through 830 PM MDT...
At 749 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Agate, or 25 miles northwest of Limon, moving east at
35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Agate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3933 10403 3935 10404 3933 10405 3934 10414
3936 10416 3939 10413 3940 10413 3938 10416
3940 10420 3943 10417 3945 10417 3947 10419
3950 10418 3957 10376 3957 10368 3928 10367
TIME...MOT...LOC 0149Z 275DEG 33KT 3941 10413
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
RJKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Sep 13, 2:36 PM MDT, 5 hours 13 minutes earlier.
Area forecast discussion, Sep 13, 2:36 PM MDT, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 236 PM MDT Mon Sep 13 2021 .SHORT TERM...(This evening through Tuesday) Issued at 240 PM MDT Mon Sep 13 2021 Satellite is not too impressive this afternoon with regard to convection, but things are starting to perk up a little bit. The airmass has dried somewhat, but we're still seeing enough heating and limited instability (MLCAPE < 500 j/kg) for a few showers and thunderstorms. There were a couple stronger storms with probably some small hail working off the Uintas of northeast Utah and into northwest Colorado. We should eventually see scattered coverage of showers, along with isolated thunderstorms, as the band of weak frontogenesis and the upper level jet sink slowly southward into the forecast area. Some of the showers and storms on the eastern plains could last past midnight, and even into tomorrow morning with perhaps another short wave moving across the Northern High Plains. This will push another cold front southward across the plains tomorrow morning, with high temperatures a few degrees cooler than today. For once, we should stay under 80F across the plains and I-25 Corridor. Low level moisture will slowly increase across the plains, with upper 40s to mid 50s dewpoints expected from west to east across the plains. MLCAPE will be higher on the plains, with up to 1000 J/kg expected. At this time, given the expected frontal passage, the majority of the northeast plains could be capped off. We do expect a weaker cap in/near the foothills and Palmer Divide, and a couple storms may become severe over the Palmer Divide area where the best combination of instability and a rather strong shear profile exists (40-50 knots bulk shear). .LONG TERM...(Tuesday night through Monday) Issued at 157 PM MDT Mon Sep 13 2021 Much more tranquil pattern in store after Tuesday evening, as higher pressure progressively builds in from the south exerting an increasing influence on our weather. Expect temperatures to quickly return to above normal values by Wednesday, with highs in the high 80's to low 90's lingering well into the weekend for the plains and Denver metro. Prevailing west/southwest winds will keep the forecast area dry through at least Saturday. A couple of weak shortwaves traversing the northern plains will bring periods of enhanced westerly winds, particularly on Friday. Combined with low daytime humidity, worsening overnight recoveries and hot conditions, this will lead to periods of elevated to near critical fire weather conditions across the forecast area during the afternoon and early evening hours. As we near the end of the forecast period, a sizable amount of ensemble guidance shows indications of a breakdown in the pattern, with a deeper low pressure trough progged to develop across the Intermountain West. GFS ENS guidance brings this into our area quicker than ECMWF or Canadian ensembles, with some cooling and slight chances for precipitation as early as Sunday. That being said, there is a large degree of spread indicating considerable uncertainty in the strength and timing of this trough, and thus any potential impacts. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 240 PM MDT Mon Sep 13 2021 Winds should be turning more easterly at KDEN through the 00Z-03Z period, but developing light showers may produce variable and gusty winds up to 25 knots as well. There's just a slight (10-20%) chance of a thunderstorm. After 06Z, look for a return to fairly normal drainage winds which should last til about 15Z. Then a cold front should push across the Denver area TAF sites Tuesday morning with a return to northeast winds, gusting to around 20 knots. Scattered but stronger storms would be possible Tuesday after 20Z, but most of these should stay to the south of KDEN and KBJC. VFR conditions will prevail through Tuesday, and ceilings should stay above 6000 feet even during the passing showers. && .HYDROLOGY... Issued at 240 PM MDT Mon Sep 13 2021 Scattered showers and thunderstorms will move across the area this afternoon and evening. Quick moving storms and limited moisture is expected to keep the flash flood threat low over the burn areas. The heaviest showers may produce up to a quarter inch of rain. A limited chance for flash flooding is expected on Tuesday with scattered showers and thunderstorms developing in the afternoon. The stronger storms could produce briefly heavy rain, but storm motions should be fast enough to avoid flooding issues. Most of the storms should be focused along and south of I-70 from the southern Foothills into the Palmer Divide. A warm and very dry pattern returns for Wednesday and beyond with no flash flood threat. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Barjenbruch LONG TERM...Rodriguez AVIATION...Barjenbruch HYDROLOGY...Rodriguez
Hazardous weather outlook, Sep 13, 9:52 AM MDT, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 952 AM MDT Mon Sep 13 2021 COZ030>051-141600- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 952 AM MDT Mon Sep 13 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and a few thunderstorms can be expected this afternoon and tonight. The showers and storms will produce a brief period of light to moderate rain, and gusty winds to around 40 mph. The widespread gusty winds to around 40 mph behind this morning's cold front will gradually subside through the afternoon hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Cooler weather is expected Tuesday, with highs only reaching the upper 70s for the plains and the 60s to low 70s for the higher terrain. Scattered showers and thunderstorms are possible through the evening hours Tuesday, especially for the southern Foothills and Palmer Divide. A warmer and drier pattern returns by Wednesday and is expected to persist through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Sep 13, 7:08 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Denver CO
708 PM MDT Mon Sep 13 2021
COZ041-046-140145-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
708 PM MDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of northwestern Elbert
County through 745 PM MDT...
At 707 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Ponderosa Park, or 28 miles southeast of Denver,
moving east at 30 mph.
HAZARD...Winds in excess of 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ponderosa Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3939 10463 3945 10466 3949 10463 3951 10449
3948 10413 3931 10426
TIME...MOT...LOC 0107Z 274DEG 28KT 3943 10458
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJKSpecial weather statement, Sep 13, 7:33 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Denver CO
733 PM MDT Mon Sep 13 2021
COZ038-042-043-140215-
Central and South Weld County CO-Northeast Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
733 PM MDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of west central Weld
and southeastern Larimer Counties through 815 PM MDT...
At 729 PM MDT, Doppler radar was tracking an area of strong
thunderstorms from Fort Collins into central Weld County north of
Greeley. The storms were moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Collins, northern Greeley, Windsor, Eaton, Severance, Ault,
Pierce, Timnath, Purcell, Galeton, Gill, Barnesville and Lucerne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4069 10436 4041 10439 4050 10515 4062 10517
TIME...MOT...LOC 0129Z 268DEG 23KT 4055 10509
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJKSpecial weather statement, Sep 13, 7:36 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Denver CO
736 PM MDT Mon Sep 13 2021
COZ040-140215-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
736 PM MDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of northeastern Denver
and western Adams Counties through 815 PM MDT...
At 736 PM MDT, Doppler radar was tracking a strong thunderstorm near
Federal Heights, or 7 miles north of Denver, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northeastern Denver, northeastern Aurora, Thornton, eastern
Westminster, Broomfield, Commerce City, Northglenn, Brighton, Federal
Heights, Denver International Airport, D.I.A Terminal and Concourses,
Manila Village, Barr Lake and Todd Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 10452 3975 10451 3980 10505 3992 10505
4000 10486
TIME...MOT...LOC 0136Z 276DEG 36KT 3983 10496
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJKSpecial weather statement, Sep 13, 7:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
749 PM MDT Mon Sep 13 2021
COZ046-140230-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
749 PM MDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of northeastern Elbert
County through 830 PM MDT...
At 749 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Agate, or 25 miles northwest of Limon, moving east at
35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Agate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3933 10403 3935 10404 3933 10405 3934 10414
3936 10416 3939 10413 3940 10413 3938 10416
3940 10420 3943 10417 3945 10417 3947 10419
3950 10418 3957 10376 3957 10368 3928 10367
TIME...MOT...LOC 0149Z 275DEG 33KT 3941 10413
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:08 PM MDT | Special Weather Statement | BOU | Elbert | 37 min |
| Sep 13, 7:33 PM MDT | Special Weather Statement | BOU | Weld | 42 min |
| Sep 13, 7:36 PM MDT | Special Weather Statement | BOU | Denver | 39 min |
| Sep 13, 9:31 PM MDT | Special Weather Statement | BOU | Weld | 29 min |
| Sep 14, 1:52 PM MDT | Special Weather Statement | BOU | Douglas | 38 min |
| Sep 14, 2:08 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 52 min |
| Sep 14, 4:15 PM MDT | Special Weather Statement | BOU | Douglas | 45 min |
| Sep 14, 4:24 PM MDT | Special Weather Statement | BOU | Lincoln | 66 min |
| Sep 14, 5:00 PM MDT | Special Weather Statement | BOU | Washington | 45 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.